Wednesday, August 21, 2013

Side Effect From Taking Beta-Blocker Drugs – Weight Gain

Side Effect From Taking Beta-Blocker Drugs – Weight Gain

A study by Australian researchers published in the International Journal of Obesity found that adults on beta-blockers weighed more and had larger waistlines.

 The study looked at 11,400 adults with high blood pressure and/or diabetes. The researchers also found that the participants in the study burned fewer calories and fat after a meal.

 The patients on beta-blockers also reported lower levels of physical activity. The researchers actually hypothesized that the widespread use of beta-blockers may be fueling the obesity epidemic.

 The only group that will actually benefit from statins and beta-blockers are people who have a genetic defect called familial hypercholesterolemia.

 So…if your doc wants to you take beta-blockers, make sure you’ve got that genetic defect before you agree to take beta-blockers; otherwise, experiment with the diet, exercise and alternative therapies route first.

No comments: